Home > Research > Publications & Outputs > A characterization of product-form exchangeable...

Links

Text available via DOI:

View graph of relations

A characterization of product-form exchangeable feature probability functions

Research output: Contribution to journalJournal article

Published
Close
<mark>Journal publication date</mark>1/06/2018
<mark>Journal</mark>Annals of Applied Probability
Issue number3
Volume28
Number of pages26
Pages (from-to)1423-1448
Publication statusPublished
Original languageEnglish

Abstract

We characterize the class of exchangeable feature allocations assigning probability Vn,k∏kl=1WmlUn−ml to a feature allocation of n individuals, displaying k features with counts (m1,…,mk) for these features. Each element of this class is parametrized by a countable matrix V and two sequences U and W of nonnegative weights. Moreover, a consistency condition is imposed to guarantee that the distribution for feature allocations of (n−1) individuals is recovered from that of n individuals, when the last individual is integrated out. We prove that the only members of this class satisfying the consistency condition are mixtures of three-parameter Indian buffet Processes over the mass parameter γ, mixtures of N-dimensional Beta–Bernoulli models over the dimension N, or degenerate limits thereof. Hence, we provide a characterization of these two models as the only consistent exchangeable feature allocations having the required product form, up to randomization of the parameters.